Do non-steroidal anti-inflammatory drugs cause exacerbations of inflammatory bowel disease?

Linda A. Feagins, Byron L. Cryer

Research output: Contribution to journalArticle

28 Citations (Scopus)

Abstract

The safety of non-steroidal anti-inflammatory drugs (NSAIDs) in patients with inflammatory bowel disease (IBD) remains unclear. This report discusses potential mechanisms whereby NSAIDs might exacerbate IBD and reviews the available clinical data on the role of NSAIDs in causing exacerbations of ulcerative colitis (UC) and Crohn's disease (CD).

Original languageEnglish (US)
Pages (from-to)226-232
Number of pages7
JournalDigestive Diseases and Sciences
Volume55
Issue number2
DOIs
StatePublished - Feb 2010

Fingerprint

Inflammatory Bowel Diseases
Anti-Inflammatory Agents
Pharmaceutical Preparations
Ulcerative Colitis
Crohn Disease
Safety

Keywords

  • Crohn's disease
  • Inflammatory bowel disease
  • Non-steroidal anti-inflammatory drugs
  • Ulcerative colitis

ASJC Scopus subject areas

  • Gastroenterology
  • Physiology

Cite this

Do non-steroidal anti-inflammatory drugs cause exacerbations of inflammatory bowel disease? / Feagins, Linda A.; Cryer, Byron L.

In: Digestive Diseases and Sciences, Vol. 55, No. 2, 02.2010, p. 226-232.

Research output: Contribution to journalArticle

@article{94146e89ba27463c961b1a2d864383b2,
title = "Do non-steroidal anti-inflammatory drugs cause exacerbations of inflammatory bowel disease?",
abstract = "The safety of non-steroidal anti-inflammatory drugs (NSAIDs) in patients with inflammatory bowel disease (IBD) remains unclear. This report discusses potential mechanisms whereby NSAIDs might exacerbate IBD and reviews the available clinical data on the role of NSAIDs in causing exacerbations of ulcerative colitis (UC) and Crohn's disease (CD).",
keywords = "Crohn's disease, Inflammatory bowel disease, Non-steroidal anti-inflammatory drugs, Ulcerative colitis",
author = "Feagins, {Linda A.} and Cryer, {Byron L.}",
year = "2010",
month = "2",
doi = "10.1007/s10620-009-1042-7",
language = "English (US)",
volume = "55",
pages = "226--232",
journal = "Digestive Diseases and Sciences",
issn = "0163-2116",
publisher = "Springer New York",
number = "2",

}

TY - JOUR

T1 - Do non-steroidal anti-inflammatory drugs cause exacerbations of inflammatory bowel disease?

AU - Feagins, Linda A.

AU - Cryer, Byron L.

PY - 2010/2

Y1 - 2010/2

N2 - The safety of non-steroidal anti-inflammatory drugs (NSAIDs) in patients with inflammatory bowel disease (IBD) remains unclear. This report discusses potential mechanisms whereby NSAIDs might exacerbate IBD and reviews the available clinical data on the role of NSAIDs in causing exacerbations of ulcerative colitis (UC) and Crohn's disease (CD).

AB - The safety of non-steroidal anti-inflammatory drugs (NSAIDs) in patients with inflammatory bowel disease (IBD) remains unclear. This report discusses potential mechanisms whereby NSAIDs might exacerbate IBD and reviews the available clinical data on the role of NSAIDs in causing exacerbations of ulcerative colitis (UC) and Crohn's disease (CD).

KW - Crohn's disease

KW - Inflammatory bowel disease

KW - Non-steroidal anti-inflammatory drugs

KW - Ulcerative colitis

UR - http://www.scopus.com/inward/record.url?scp=76849096442&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=76849096442&partnerID=8YFLogxK

U2 - 10.1007/s10620-009-1042-7

DO - 10.1007/s10620-009-1042-7

M3 - Article

C2 - 19924534

AN - SCOPUS:76849096442

VL - 55

SP - 226

EP - 232

JO - Digestive Diseases and Sciences

JF - Digestive Diseases and Sciences

SN - 0163-2116

IS - 2

ER -